MAUDE Adverse Event Report: ARTHREX, INC. 10.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 10.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL
Model Number 10.0 MM FLIP CUTTER II
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a right knee ligamentoplasty surgery the device broke in the patient.The device was recovered in the joint but this error led to a lengthening of the duration of the intervention of about +1 hour.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint cannot be confirmed.It was reported that an ar-1204af-100 broke inside the patient leading to a delay in surgery of over an hour.No other details were given and the device was not returned.Given the current information excessive force(misuse) on the device leading to the failure is the most likely failure mode.

Brand Name
10.0 MM FLIP CUTTER II
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17007383
Report Number1220246-2023-06787
Device Sequence Number7378485
Product Code HWE
UDI-Device Identifier00888867004115
UDI-Public00888867004115
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-100
Device Lot Number2124121643
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date06/22/2023
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown